×

zbMATH — the first resource for mathematics

Superconvergence of mixed finite element methods on rectangular domains. (English) Zbl 0714.65084
This paper is devoted to the study of mixed finite element approximations [as introduced by the first author, F. Brezzi, J. Douglas, M. Fortin and L. D. Marini, Mathematical Modelling and Numerical Analysis 21, 581-604 (1987; Zbl 0689.65065)] of a second-order elliptic equation with Dirichlet boundary conditions. Superconvergence of the method is shown.
Reviewer: P.-L.Lions

MSC:
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N15 Error bounds for boundary value problems involving PDEs
35J25 Boundary value problems for second-order elliptic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] I. Babuŝka,The finite element method with Lagrangian multipliers, Numer Math., 20 (1973), 179–192. · Zbl 0258.65108 · doi:10.1007/BF01436561
[2] J. H. Bramble, J. Xu,A local post-processing technique for improving the accuracy in mixed finite element approximations, Cornell University, MSI Tech. Report 88-1, 1988. · Zbl 0688.65061
[3] F. Brezzi,On the ecistence, uniqueness, and approximation of saddle point problems arising from Lagrangian multipliers, R.A.I.R.O., Anal. Numér., 2 (1974), 129–151. · Zbl 0338.90047
[4] F. Brezzi, J. Douglas Jr., R. Durán, M. Fortin,Mixed finite elements for second order elliptic problems in three variables, Numer. Math., 51 (1987), 237–250. · Zbl 0631.65107 · doi:10.1007/BF01396752
[5] F. Brezzi, J. Douglas, Jr, M. Fortin, L. D. Marini,Efficient rectangular mixed finite elements in two and three space variables, R.A.I.R.O., Modélisation Mathématiques et Analyse Numérique, 21 (1987), 581–604. · Zbl 0689.65065
[6] F. Brezzi, J. Douglas, Jr., L. D. Marini,Two families of mixed finite elements for second order elliptic problems, Numer. Math., 47 (1985), 217–235. · Zbl 0599.65072 · doi:10.1007/BF01389710
[7] J. Douglas, Jr., F. A. Milner,Interior and superconvergence estimates for mixed methods for second order elliptic problems, R.A.I.R.O., Modélisation Mathématique et Analyse Numérique, 19 (1985), 397–428. · Zbl 0613.65110
[8] J. Douglas, Jr., J. E. Roberts,Global estimates for mixed methods for second order elliptic problems, Math. Comp., 45 (1985), 39–52. · Zbl 0624.65109
[9] J. Douglas, Jr., J. E. Roberts,Mixed finite element methods for second order elliptic problems, Mat. Apl. e Comput., 1 (1982), 91–103. · Zbl 0482.65057
[10] R. Durán,Error analysis in L p 1, for mixed finite element methods for linear and quasi-linear elliptic problems, R.A.I.R.O., Modélization Mathématique et Analyse Numérique, 22 (1988), 371–387. · Zbl 0698.65060
[11] R. E. Ewing, R. D. Lazarov, J. Wang,Superconvergence of the velocity along the Gauss lines in the mixed finite element method, to appear. · Zbl 0733.65065
[12] R. Falk, J. Osborn,Error estimates for mixed methods, R.A.I.R.O., Anal. Numér., 14 (1980), 249–277. · Zbl 0467.65062
[13] M. Fortin,An analysis of the convergence of mixed finite element methods, R.A.I.R.O., Anal. Numér., 11 (1977), 341–354. · Zbl 0373.65055
[14] L. Gastaldi, R. H. Hochetto,Optimal L error estimates for nonconforming and mixed finite element methods of lowest order, Numer. Math., 50 (1987), 587–611. · Zbl 0597.65080 · doi:10.1007/BF01408578
[15] C. Johnson, V. Thomée,Error estimates for some mixed finite element methods for parabolic type problems, R.A.I.R.O., Anal. Numér., 14 (1981), 41–78. · Zbl 0476.65074
[16] M. Nakata, A. Weiser, M. F. Wheeler,Some superconvergence results for mixed finite element methods for elliptic problems on rectangular domains, in The Mathematics of Finite Elements and Applications V, MAFELAP 1985, J. R. Whiteman, ed., 1985. · Zbl 0583.65078
[17] P. A. Raviart, J. M. Thomas,A mixed finite element method for 2nd order elliptic problems, in Mathematical Aspects of the Finite Element Method, Lecture Notes in Math. 606, Springer-Verlag, Berlin and New York, 1977, 292–315. · Zbl 0362.65089
[18] R. Scholz,L convergence of saddle-point approximation for second order problems, R.A.I.R.O., Anal. Numér., 11 (1977), 209–216. · Zbl 0356.35026
[19] J. Wang,Asymptotic expansions and L error estimates for mixed finite element methods for second order elliptic problems, University of Chicago, Ph.D. Thesis, 1988.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.